SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 6 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71422346 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
07/16/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed since patient fell in (b)(6) 2018.
Additional Manufacturer Narrative
The associated juni oxinium femoral component, journey uni tibial baseplate and journey uni tibial insert were returned and evaluated.A lab analysis conducted during this investigation noted the femoral implant showed gouging along the articular surface.Damage is shown over the condylar surface.Slight damage shown on both sides of the implant, may have been caused by wear from third party particulates in vivo or by removal of the implant.Bone and/or bone cement was observed on the bone contacting surfaces and appeared well attached.The tibia insert showed gouging along the lateral side of the implant, which transitioned to a worn surface as the damage moved posteriorly.The sides of the insert also showed damaged material on the medial edge with deformation of the articular surface near the locking detail.The tibia baseplate showed damage along the locking detail and on the proximal surface of the baseplate.The bone-contacting surface of the baseplate damage showed burnishing and adherence of bone and/or bone cement to the surface.No material or manufacturing defects were observed in any of the components in the course of this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical investigation noted that without supporting clinical/medical documents a thorough investigation cannot be performed at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.